Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On natural homomorphisms of Witt rings


Authors: Marzena Ciemala and Kazimierz Szymiczek
Journal: Proc. Amer. Math. Soc. 133 (2005), 2519-2523
MSC (2000): Primary 11E81; Secondary 11R99
DOI: https://doi.org/10.1090/S0002-9939-05-07896-2
Published electronically: April 8, 2005
MathSciNet review: 2146193
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the kernel of the ring homomorphism between the Witt ring of any order of a global field and the Witt ring of the field is a nilideal.


References [Enhancements On Off] (What's this?)

  • 1. R. Baeza, Quadratic forms over semilocal rings. LNM 655. Springer Verlag, Berlin - Heidelberg - New York 1978. MR 0491773 (58:10972)
  • 2. L. Bröcker, A. Dress, and R. Scharlau, An (almost trivial) local-global principle for the representation of $-1$ as a sum of squares in an arbitrary commutative ring. Contemp. Math. 8 (1982), 99-106. MR 0653177 (83k:10039)
  • 3. T. C. Craven, A. Rosenberg, and R. Ware, The map of the Witt ring of a domain into the Witt ring of its field of fractions. Proc. Amer. Math. Soc. 51 (1975), 25-30. MR 0384789 (52:5662)
  • 4. A. Geroldinger, F. Halter-Koch, and J. Kaczorowski, Non-unique factorization in orders of global fields. J. Reine Angew. Math. 459 (1995), 89-118. MR 1319518 (96a:11131)
  • 5. M. Knebusch, Grothendieck- und Wittringe von nichtausgearteten symmetrischen Bilinearformen. S.-B. Heidelberger Akad. Wiss. Math.-Natur. Kl. 1969/70 (1969/1970), 93-157. MR 0271118 (42:6001)
  • 6. M. Marshall, Bilinear forms and orderings on commutative rings. Queen's Papers in Pure Applied Mathematics No. 71, Kingston, Ont., 1985. MR 0835916 (87e:11056)
  • 7. J. Milnor, D. Husemoller, Symmetric bilinear forms. Springer-Verlag, Berlin - Heidelberg - New York 1973. MR 0506372 (58:22129)
  • 8. J. Neukirch, Algebraic number theory. Springer-Verlag, Berlin 1999. MR 1697859 (2000m:11104)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11E81, 11R99

Retrieve articles in all journals with MSC (2000): 11E81, 11R99


Additional Information

Marzena Ciemala
Affiliation: Instytut Matematyki, Uniwersytet Ślaski, Bankowa 14, 40-007 Katowice, Poland
Email: mc@ux2.math.us.edu.pl

Kazimierz Szymiczek
Affiliation: Instytut Matematyki, Uniwersytet Ślaski, Bankowa 14, 40-007 Katowice, Poland
Email: szymiczek@ux2.math.us.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-05-07896-2
Keywords: Witt ring, nilideal, order in a global field
Received by editor(s): March 31, 2004
Published electronically: April 8, 2005
Additional Notes: This work was supported by the State Committee for Scientific Research (KBN) of Poland under Grant 1 P03A 025 26
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society